Alert archive / New Mexico / Wind Advisories in 2022
Wind Advisory 4, NWS Albuquerque, NM
NWS Albuquerque, NM issued this wind advisory at Jan 8, 2022, 1:38 AM MST for 6 counties in New Mexico. It took effect at Jan 8, 2022, 10:00 AM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2022, 1:38 AM MST (08:38 UTC)
- In effect from
- Jan 8, 2022, 10:00 AM MST
- Expired
- Jan 8, 2022, 5:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Albuquerque, NM
Counties Curry County, NM, Guadalupe County, NM, Quay County, NM, San Miguel County, NM, Santa Fe County, NM, Torrance County, NM
The radar
The Cannon AFB radar (KFDX), 110 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 8.6 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2554 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
622 WWUS75 KABQ 080838 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 138 AM MST Sat Jan 8 2022 NMZ223-233-081800- /O.NEW.KABQ.WI.Y.0004.220108T1700Z-220109T0000Z/ Central Highlands-Guadalupe County- 138 AM MST Sat Jan 8 2022 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 5 PM MST THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Central Highlands and Guadalupe County. * WHEN...From 10 AM this morning to 5 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
425 WWUS75 KABQ 081727 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 1027 AM MST Sat Jan 8 2022 NMZ234-235-090000- /O.EXA.KABQ.WI.Y.0004.000000T0000Z-220109T0000Z/ Quay County-Curry County- 1027 AM MST Sat Jan 8 2022 ...WIND ADVISORY IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 45 mph. * WHERE...Curry County and Quay County, including I-40. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NMZ223-233-090000- /O.CON.KABQ.WI.Y.0004.000000T0000Z-220109T0000Z/ Central Highlands-Guadalupe County- 1027 AM MST Sat Jan 8 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 45 mph. * WHERE...Central Highlands and Guadalupe County, including I-40. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs may be blown down. Expect strong cross winds on area roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 24
685 WWUS75 KABQ 082352 NPWABQ URGENT - WEATHER MESSAGE National Weather Service Albuquerque NM 452 PM MST Sat Jan 8 2022 NMZ223-233>235-090100- /O.EXP.KABQ.WI.Y.0004.000000T0000Z-220109T0000Z/ Central Highlands-Guadalupe County-Quay County-Curry County- 452 PM MST Sat Jan 8 2022 ...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON... Winds will continue to decrease through early evening, therefore the Wind Advisory will be allowed to expire. $$ 33
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Jan 7, 10:28 PM MST, 3 hours 10 minutes earlier.
Area forecast discussion, Jan 7, 10:28 PM MST, 3 hours 10 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1028 PM MST Fri Jan 7 2022 .AVIATION... 06Z TAF CYCLE West to southwest flow aloft ahead of an upper-level trough moving through the northern Great Basin will begin spreading high clouds into western and central NM overnight. A mid-level cloud deck AOA bkn050-080 is forecast to move into northwest NM including KFMN and KGUP around sunrise Saturday, spreading eastward into the Rio Grande Valley by afternoon. Isold light rain with snow showers above 7000 feet MSL are possible along/near the CO border mainly west of KE33 Saturday. Otherwise, VFR conditions with increasing west to southwest winds remain on track for most TAF locations Saturday. 33 && .PREV DISCUSSION...259 PM MST Fri Jan 7 2022... .SYNOPSIS... Warm, dry, and breezy weather remains true Saturday, especially through east-central NM. The next backdoor cold front brings another cool down to the 40s and low 50s to eastern NM Sunday. The Rio Grande Valley westward will see a more steady cooling trend over the next several days. Pleasant weather looks to settle in Monday before the next weather system approaches the area late Tuesday through Thursday. This system looks to bring a mix of valley rain and mountain snow mainly Wednesday and Thursday with cooler temperatures during the day. Precipitation chances at this time look more hit-and- miss, but confidence remains low on how this system plays out over the Land of Enchantment. && .DISCUSSION... SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)... An upper level trough will pass southeastward over the central and southern Rockies Saturday and Saturday night bringing a slight chance of snow showers mainly to the mountains near the CO border, and also to the Chuska Mountains. The system will strengthen the flow at 700 mb mostly to the 35-40 KT range (except 50-55 KT in western San Miguel County), and there will be a tight surface pressure gradient south of a ~1002 mb surface low over the northeast corner of NM, inducing breezy to windy conditions on Saturday along the central mountain chain, and also across the east central plains. Surface wind speeds will probably peak Saturday in the Clines Corners area and possibly Las Vegas with gusts around 50 mph from late morning through the afternoon. LONG TERM...(SUNDAY THROUGH FRIDAY)... Sunday begins the long term period with the backdoor cold front having fully swung through the eastern plains, with a slight ooze through the gaps of the central mountain chain into the Rio Grande Valley looking likely. With a weakening positively tilted trough axis overriding it over northern NM, there could be a few light snow showers over the far northern Sangre de Cristo Mountains to Raton Pass early Sunday. Otherwise, the main sensible weather impact will be a 15F-20F drop in temperatures across eastern NM. Highs will still be near to slightly below normal in the low to upper 40s. Roswell looks to still reach the low 50s. Monday will be a transition day as a deformed upper high passes over the area with nearly zero sensible weather impacts other than mostly pleasant conditions and increasing cloud cover moving into southern portions of the forecast area. This will be a prelude to a more active weather pattern beginning Tuesday. Global models remain consistent that a cutoff low will migrate down the CA and Baja coast, where it looks to tap into a plume of subtropical moisture spinning it up into the desert southwest. Run-to-run consistency on timing and evolution of this feature Tuesday through Thursday when it crosses the Land of Enchantment remains lacking. Have trended the beginning of PoPs increasing later into Tuesday night. Also trended overnight lows warmer and daytime highs cooler given the likelihood for increased cloud cover and moisture. Given the origination of the storm, it’s track, and access to subtropical moisture, snow levels look to remain relatively high for mid-January meaning a valley rain and mountain snow event at this time. The extended period looks to remain relatively active, but more precise details will have to wait for this first system to come into better focus. 44/24 && .FIRE WEATHER... Since humidities are expected to remain above 15% the main fire weather concerns over the next 7 days will be poor ventilation and a period of strong winds Saturday. Westerly wind gusts in the 35 to 50 mph range are forecast for Saturday from late morning through the afternoon along the central mountain chain and eastward down the I- 40 corridor as the flow aloft strengthens in response to a passing upper level trough and a sharp surface pressure gradient develops south of a surface low over the northeast corner of NM. The stronger winds on Saturday will result in briefly improved ventilation, except along the CO border where pockets of poor ventilation are expected. Pacific and backdoor cold fronts will cross late Saturday and Saturday night cooling temperatures for Sunday and producing widespread poor ventilation Sunday through at least Wednesday. A disturbance is forecast to pass northward over western NM Monday night and Tuesday with a chance of light rain and snow showers. Then, a storm system is forecast to cross from the southwest with widespread light rain and high terrain snow Wednesday through Thursday. The best chance for wetting precipitation appears to be over the mountains and areas south of I-40. 44 && .ABQ WATCHES/WARNINGS/ADVISORIES... None. &&
Nearby
Wind Advisories in New Mexico, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.